It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-11-2005, 03:58 PM   #1
Junior Member
(female)
 
Join Date: Jun 2005
Posts: 38
Dancergrl28 HB User
Meds not working anymore-why?

Im currently taking ritalin and ritalin xr to help my adult adhd-which I was diagnosed with about a year ago. Im prescribed to take 1-ritalin xr(20mg) with 2-ritalin (10mg) in the morning and the same dose in the afternoon. When I first started my meds, it made an unbelievable difference-it helped tremendously. It was almost like someone turned a light on, and all the probelms I had been having with school and work was being helped by taking this medication....Skip forward to a year later....for some odd reason, it's almost like the medication has stopped working. Before, when I would take my meds in the morning it would "calm" me down, help me focus, and basicly do everything it was supposed to do. However, all of the sudden, it doesn't seem to be doing the same thing anymore. Sometimes when I take it now, it will upset my stomach. Also, it doesn't seem to calm me down anymore- now it kind of makes me jittery. Not jittery in a "bouncing off the walls and extra energy" way but jittery like "my blood suger is low" jittery. It also is making me "woozy" now when I take it-something it never did before.(still taking the exact same dosage)It's almost like it calms me down too much because when I take the meds, I kind of just want to sit still and not do anything.
Anyway, just wanted to see if anyone else out there has had the same reaction, and if so, what you did about it. I really want it to work like it used to. Any idea's why it's doing this?? Any help or advise would be greatly appreciated!

 
Sponsors Lightbulb
   
Old 09-11-2005, 11:51 PM   #2
Senior Veteran
(female)
 
Join Date: May 2004
Posts: 1,148
seriousperson HB Userseriousperson HB User
Re: Meds not working anymore-why?

Yes. Only it never did work very well for me. I'm on a low dose of 10mg Adderall in the morning with a optional 5mg Ritalin in the late afternoon.

 
Old 09-12-2005, 12:37 AM   #3
Inactive
(female)
 
Join Date: Dec 2002
Posts: 3,597
Jennita HB User
Re: Meds not working anymore-why?

Quote:
Originally Posted by Dancergrl28
Im currently taking ritalin and ritalin xr to help my adult adhd-which I was diagnosed with about a year ago. Im prescribed to take 1-ritalin xr(20mg) with 2-ritalin (10mg) in the morning and the same dose in the afternoon. When I first started my meds, it made an unbelievable difference-it helped tremendously. It was almost like someone turned a light on, and all the probelms I had been having with school and work was being helped by taking this medication....Skip forward to a year later....for some odd reason, it's almost like the medication has stopped working. Before, when I would take my meds in the morning it would "calm" me down, help me focus, and basicly do everything it was supposed to do. However, all of the sudden, it doesn't seem to be doing the same thing anymore. Sometimes when I take it now, it will upset my stomach. Also, it doesn't seem to calm me down anymore- now it kind of makes me jittery. Not jittery in a "bouncing off the walls and extra energy" way but jittery like "my blood suger is low" jittery. It also is making me "woozy" now when I take it-something it never did before.(still taking the exact same dosage)It's almost like it calms me down too much because when I take the meds, I kind of just want to sit still and not do anything.
Anyway, just wanted to see if anyone else out there has had the same reaction, and if so, what you did about it. I really want it to work like it used to. Any idea's why it's doing this?? Any help or advise would be greatly appreciated!
It's tolerance, or downregulation of brain receptors. Brain receptors will de-sensitize or die off after being exposed to a psychactive chemical for an extended period of time. Also, side effects can be culmative, meaning they can occur even after years of taking a drug as the brain metabolizes it differently down the line.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
CONFUSED with THYROID readings?? I need help? meds do nto seem to be working? bluetou Thyroid Disorders 17 05-12-2011 08:18 PM
Severe Insomnia, nightmares and meds Bilbo Sleep Disorders 52 08-17-2010 09:53 AM
Help/Advice neededASAP -Fentanyl detox, pain pat. abused meds will need meds in futre Confused089 Abuse Support 34 07-06-2008 06:33 PM
Meds not working anymore (long) Emjay74 Asthma 7 02-21-2008 08:38 AM
Pain meds not working any more need help cptpooface Pain Management 6 01-13-2007 07:13 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:38 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!